Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 13, 2007, 10:40 PM MDT for Billings County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 10:40 PM MDT (04:40 UTC)
- Expired
- May 13, 2007, 11:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Billings County, ND
The radar
The Bismarck radar (KBIS), 206 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 10:12 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140441 SVRBIS NDC007-140530- /O.NEW.KBIS.SV.W.0008.070514T0440Z-070514T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1040 PM MDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 1130 PM MDT * AT 1037 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF FRYBURG...OR ABOUT 31 MILES NORTH OF BOWMAN...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BILLINGS COUNTY AROUND 1050 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4665 10361 4664 10327 4687 10325 4687 10356 $$ NH
2 follow-up statements
000 WWUS53 KBIS 140501 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1159 PM CDT SUN MAY 13 2007 NDC007-140530- /O.CON.KBIS.SV.W.0008.000000T0000Z-070514T0530Z/ BILLINGS ND- 1059 PM MDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR SOUTH CENTRAL BILLINGS COUNTY... AT 1053 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF FRYBURG...OR ABOUT 34 MILES WEST OF DICKINSON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FRYBURG AROUND 1110 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4665 10361 4664 10327 4687 10325 4687 10356 $$ NH
000 WWUS53 KBIS 140534 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1234 AM CDT MON MAY 14 2007 NDC007-140544- /O.EXP.KBIS.SV.W.0008.000000T0000Z-070514T0530Z/ BILLINGS ND- 1134 PM MDT SUN MAY 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BILLINGS COUNTY EXPIRES AT 1130 PM MDT... ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BILLINGS COUNTY CONTINUES... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4665 10361 4664 10327 4687 10325 4687 10356 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:00 PM MDT, 8 hours 40 minutes earlier.
Area forecast discussion, May 13, 2:00 PM MDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN MAY 13 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHORTWAVE TROUGH MOVING THROUGH NORTHWEST MT AT THIS TIME. EXPECTED TO MOVE EAST AND INTERACT WITH SEVERAL SURFACE FRONTAL BOUNDARIES ACROSS WESTERN AND SOUTHERN NORTH DAKOTA TONIGHT AND MONDAY. DEWPOINTS ACROSS WEST AND CENTRAL NORTH DAKOTA ARE NOW INTO THE MIDDLE TO UPPER 50S. COLD FRONT ACROSS NORTHEAST MONTANA EXPECTED TO MOVE SOUTHEAST AND FACILITATE AN MCS THAT MAY BRING SIGNIFICANT PRECIPITATION TO NORTHWEST NORTH DAKOTA TONIGHT AND EARLY MONDAY. ACROSS THE SOUTHWEST...SFC LOW PRESSURE OVER NORTHEAST WYOMING WILL MOVE EAST. WARMER AND MORE MOIST AIR SHOULD ENABLE THE CAP TO BREAK BY LATE AFTERNOON/EVENING. WILL KEEP CHC OF THUNDERSTORMS IN FCST THERE AND MENTION A FEW SEVERE. BY LATE EVENING AND OVERNIGHT MAIN ACTION WILL BE ACROSS THE NORTH WHERE MCS EXPECTED TO MOVE. WILL KEEP HIGHEST POPS ACROSS THE NORTH. SFC LOW DEEPENING AND HIGH PRESSURE FOLLOWING BEHIND SO A WINDY DAY IN STORE FOR MOST OF THE REGION. FEEL THE WIND ADVISORY CRITERIA PROBABLY NOT GOING TO BE MET FOR MONDAY. COOLER AIR WILL OVERSPREAD THE REGION THROUGH WEDNESDAY WITH HIGHS IN THE 60S TO AROUND 70 AND LOWS IN THE 40S WITH DRY WEATHER AS HIGH PRESSURE BECOMES THE DOMINATE WEATHER FEATURE. .LONG TERM...THURSDAY THROUGH SUNDAY UPPER LEVEL RIDGE OVER THE EASTERN ROCKIES THURSDAY IS FORECAST TO MOVE EAST AND FLATTEN OVER THE NORTHERN TIER STATES WITH SHORTWAVES MOVING THROUGH THE MAIN BELT OF THE WESTERLIES ACROSS CENTRAL CANADA. BY FRIDAY BROAD SURFACE LOW PRESSURE SETS UP FROM SOUTH CENTRAL CANADA TO THE NORTHERN PLAINS STATES. A LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST ON FRIDAY AND UPPER LEVEL IMPULSES MOVE THROUGH THE TROUGH TOWARDS THE NORTHERN PLAINS. THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE ROCKIES AND OUT INTO THE WESTERN PLAINS SATURDAY NIGHT...AND CONTINUES MOVING EAST ACROSS THE NORTHERN TIER STATES AND SOUTH CENTRAL CANADA THROUGH SUNDAY AND BEYOND. SHOULD BE DRY THURSDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. HIGHS MAINLY IN THE 70S AND LOWS 45 TO 50. && .AVIATION... SURFACE LOW PRESSURE OVER NORTHERN SOUTH DAKOTA THIS AFTERNOON IS FORECAST TO MOVE NORTHEASTWARD TO THE BORDER OF THE EASTERN DAKOTAS AND MINNESOTA BY DAYBREAK MONDAY MORNING. MEANWHILE AT UPPER LEVELS A WEAK IMPULSE IS MOVING ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON ASSOCIATED WITH THUNDERSTORMS THERE. THIS IMPULSE IS FORECAST TO MOVE EAST/NORTHEAST AND CLIP THE NORTHWEST CORNER OF NORTH DAKOTA THIS EVENING. A STRONGER SHORTWAVE FOLLOWS AND EXPECT A GOOD CHANCE OF THUNDERSTORMS LATE TONIGHT SPREADING EASTWARD ACROSS THE STATE. VFR CEILINGS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, May 13, 3:24 AM MDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT SUN MAY 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 424 AM CDT SUN MAY 13 2007 /324 AM MDT SUN MAY 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WEST AND NORTH DURING THE DAY TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BECOME LIKELY IN WESTERN NORTH DAKOTA BY LATE EVENING. THE STORMS WILL SPREAD EASTWARD INTO THE CENTRAL PART OF THE STATE BY DAYBREAK MONDAY MORNING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE WEATHER IS IN SOUTHWESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY IN SOUTHWESTERN NORTH DAKOTA. CJS/JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:32 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 43 min |
| May 13, 9:56 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 64 min |
| May 13, 9:56 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 49 min |
| May 13, 10:55 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope, Stark | 65 min |
| May 13, 11:29 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 61 min |
| May 13, 11:47 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| May 14, 12:08 AM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 67 min |
| May 14, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 58 min |
| May 14, 1:15 AM MDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| May 14, 1:25 AM MDT | Severe Thunderstorm Warning | BIS | McLean | 50 min |
| May 14, 1:34 AM MDT | High Wind Warning | BIS | Dunn, Mercer, Oliver, Stark | 2 hr |
| May 14, 1:44 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 61 min |
| May 14, 2:29 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.